Lyrica and crying

Discussion in 'Fibromyalgia Main Forum' started by BeanyMalone, Feb 27, 2009.

  1. BeanyMalone

    BeanyMalone New Member

    I started Lyrica about 2 weeks ago, and Wednesday night I began an hours long crying marathon, so bad i couldn't go to work. There are things happening in my life that are sad, so perhaps I reached a breaking point, but I have had issues with anti-depressants making me more depressed(except Effexor)to the point of feeling suicidal. Any one else have a similar reaction?
  2. Elisa

    Elisa Member

    Hi BeanyMalone,

    Many of us can not tolerate antdepressants - even when we are depressed. I am one of them...they make me MORE depressed.

    I think serotonin levels are unique in each of us. Besides if science doesn't know what really causes depression how can they develop drugs to treat it.

    I don't know about Lyrica - but many here have had a myriad of experiences taking it - very positive and very negative.

    I find myself crying a lot lately too - I think some sunshine would really help - it seems to help lift my mood.

    God Bless,

    [This Message was Edited on 02/27/2009]
    [This Message was Edited on 02/27/2009]
  3. dee3

    dee3 New Member

    I have been taking Lyrica for about 6 weeks now and haven't experienced this. I do know that it is not considered an antidepressant though. (It is for neuropathic pain) I tried Cymbalta for a short time which is for pain and depression. I couldn't take it as I had extreme insomnia, and found no difference in pain level. I think the Lyrica is giving me about 20% less pain but definitely think I need to start an anti depressant again. ( I took Paxil for about 3 years) Its so hard to find a treatment that works!!

  4. AuntTammie

    AuntTammie New Member

    "You may have thoughts about suicide while taking Lyrica. Your doctor will need to check you at regular visits. Do not miss any scheduled appointments.

    Call your doctor at once if you have any new or worsening symptoms such as: mood or behavior changes, depression, anxiety, or if you feel agitated, hostile, restless, hyperactive (mentally or physically), or have thoughts about suicide or hurting yourself."

    So, yes depression can be a side effect of Lyrica.

    Although it is not an a/d, it is also used for seizures and many seizure meds are also used as a/d' it probably affects some people in a similar way. As far as other a/d's go, I cannot take them, either. I definitely feel more depressed on them, but they also seem to keep me from being able to cry. It sounds like your reaction is likely from the Lyrica, though, bc even though you said that things are bad in your life rt now, normal sadness does not bring tears that just won't stop - even depression tears are usually at least somewhat controllable.
  5. Meg1710

    Meg1710 New Member

    I started Lyrica three days ago and yesterday (after two doses - albeit small doses) I had some music on and it moved me so much I started to cry and cry!! I started to feel overwhelmingly sad for my son and some of his issues, so I wrote a letter to him including some of the things that I'd like to say to him in person but can't, as he just blows me off.

    It was a gentle letter telling him how much I love him and how concerned I am about a few things he is going through. He is adopted, 26 and still living at home. He seems powerless to 'move' on in every area of his life.

    So I hope that my possible Lyrica induced 'moment' may open the doors of communication with him again!!! LOL!!

    I feel great today! Perhaps yesterday's melancholy was a co-incidence!
  6. BeanyMalone

    BeanyMalone New Member

    You know, sometimes I think we let things build up. Maybe it is part of having fibromyalgia, having to live with something no one understands we bury our pain, sadness and maybe even anger. So I am glad you were able to have a therapeutic moment. And even if he doesn't feel better, I hope you do. Keep us posted!
  7. Janalynn

    Janalynn New Member

    I was only on Lyrica for less than a month - I had other side effects that I couldn't tolerate - crying wasn't one of them. I would let your Dr. know how the med is effecting you.

    I've been on some ADs as well that made me horrible depressed. I mean I just cried and cried - had a constant lump in my throat. If someone asked how I was - forget it, I broke down.Cymbalta - couldn't care if I lived or died, same w/Wellbutrin. Funny thing - I wasn't depressed when I was put on either of them.

    Anyway- just a side note a little off topic for those who can't tolerate ADs. I was recently prescribed Lamictal. - VERY good for those of us who cannot take AD's for one reason or another. WOW - huge difference. I was becoming depressed this fall with a lot going on in my life - tons of stress, sadness etc. and I have noticed a remarkable difference. Had never heard of this med before. It is often prescribed for bipolar depression, although I am not.

    Bottom line- there are many meds that have side effects that we can ride through til they subside. Feelings of hopelessness, suicide etc. to me, are not in the category of waiting it out. I'd contact your Dr. if you get that low.

    Sorry about getting off topic of Lyrica. =)
  8. BeanyMalone

    BeanyMalone New Member

    I thought your post was quite interesting-I am always open to any suggestion and I have not heard of Lamictal. The only AD I can take is Effexor, but that is a tri-cyclic AD so maybe that's why. It stopped working, so my genius doctors at the time decided to add the highest possible dosage of Wellbutrin to the mix. That didn't cause tears, just anger. I was in a continual state of high piss-off until I stopped it. I hate that stuff.
    Celexa, Prozac and the like make me either depressed or anxious. I am trying the Lyrica again and so far, so good. Maybe I just had a bad night. I tend to hold everything inside and sometimes when the dam breaks it floods everything. But i will be on the lookout for any suspicious symptoms. Off to research Lamical!

    BILLCAMO New Member

    Has there been any reports about what side effects this RX has had on men ?

    IMHO , from what I've read here and elsewhere , the possible gains from Lyrica have been far out-weighed by the potential side effects.

    I know that from the commercials on TV that money has had more drive for the ads than the actual accuracy of the ads. I suspect that none of the actresses on the ads have even gotten close to anyone with these DDs........Let alone had them or have taken Lyrica.

    Still , I wonder what the effects are for & with men..........I know it helps some people anyway.....

    Blessings ,

  10. shaggyssr

    shaggyssr New Member

    I have been taking Lyrica for about a year now and it has been hell for me from the go, got real depressed, social anxiety, crying, anger outbursts, not to mention attempting suicide, and lost my marriage from the result of the anger outbursts so for me this rx is horrible so please talk to your doc b4 taking this medication, there is not lawsuits against this medicine for nothing .
  11. ooouuuch

    ooouuuch New Member

    I was taking Lyrica for over a year and had to be very careful about the dosage. A funny thing about Lyrica is that I was taking the white 50mg then they bumped me to 100 mg (2white ones) then since I was taking 100 mg they put me on the red 100 mg tablets, the first few days my hands, feet and tongue swole up and I went nearly suicidal. Mind you I was still taking effexor at this time. We dropped me back down to the white 50mgs got my body under control then bumped me back up to 100 mg using the two white pills. Go figure. I have to color dye allergies but it was the most bizarre. thing. You might want to check which pill you are using. If it is the red one have them drop you down to using the white 50 mg tablets to reach your dosage goal.
    On July 2 of this year I began taking the newest Fibromyalgia drug Sevella. My Dr. cold turkied my off Lyrica and built the Savella up from 12.5mg tblts morn/night. I really did pray to die. I shot through a months worth of Percocet and Ambien in 15 days just trying to survive. I am now on month two of Savella and it seems to really be helping. I am not sure about the depression angle of this whole thing though. Savella is said to work LIKE an AD but it isn't one. So I thought perhaps I could start tapering off my AD I only take Effexor. Like you everytime I get switched to something different (the latest fiasco was Cymballta) I get incredibly suicidal within the first week or two. Anyway, back to the tapering off of
    Effexor. BAD PLAN. I almost went and check myself into a hospital just to save myself. I decided not to mess with the Effexor at all.
    What dosage of Lyrica are you taking? Red pills or white. Hang in there with the Lyrica it really is better than nothing but it takes a bit of tweaking to get the right level. If you have the option to get on Savella, I would do that instead. It really is better for FM.
    I understand the breaking point, but hand in there. Take your Effexor if nothing else . If you know Effexor works don't mess with it. It isn't worth it.
    Take Care and keep posting. You aren't alone and sometimes it helps to know that
  12. LonelyHearts

    LonelyHearts New Member